Discussions By Condition: I cannot get a diagnosis.

Chronic Nausea, digestion problems: need advice

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: matthew11
  • July 16, 2008
  • 09:20 AM

I'd like to thank everyone in advance for spending time to help me get over this health problem..

It all started at the end of May, this year. I am getting my PhD in Austria, and I traveled to Prague to attend a conference. On the evening before I was to travel home, I felt sick, couldn't eat, and just felt strange. That evening, I didn't sleep well, had hot/cold chills and lots of sweating, and in the morning I vomited. I traveled back to Austria, and over the next 2-3 weeks I had diarrhea (not ever day, but enough to lose 12 lbs), stomach pains, fatigue, nausea, under temperature (especially after D) and one more case of vomiting. The strange thing was, some days I felt like normal, mostly in the first week, and then I would feel sick, which was usually triggered by something that I ate.

I visited 3 different Doctors. First Dr gave me Coal tablets and good bacteria pills, tested my blood (twice), and did a Stool test (but not for parasites). She basically told me she didn't find anything and to go back to work. I tried to work, but the diarrhea came back so I decided to see another Dr. From the advice of Dr Friend at home in the USA, I told the second Dr in Austria that I think I had symptoms of Giadia. After seeing how bad I looked, she immediately prescribed me Flagy and Ciproxin. I thought it was a little strange to give me antiboitics without properly testing me for parasites, but I was desperate to get healthy and started to take them (middle of June). Thankfully the diarrhea was gone after 2 days, and hasn't come back since. I was off the med after 7 days, and started what I thought was my recovery period.

I was very weak, dizzy, and tired the first week off antibiotics, and the 3rd Dr assured me it takes a long time to get circulation back after being sick for so long. The 3rd Dr also told me that it looks like I have a Viral infection from my blood work. Second week off meds was better, but I started getting "attacked" with stong feelings of nausea, especially after eating sweet food or drinking coffee. These feelings would coincide with a Stool, but not D. A very common symptom during this time: I would feel debilitated in the morning, but I would get better as the day went along.

And then, last Thursday, Friday, I felt really normal for the first time in over month. I even started to eat normal things, but on Saturday afternoon I was "attacked" again, with the worst feelings coming after a difficult, but not watery stool. Since Sat I have felt nauseous/fatigued again, especially in the morning, but it gets better very slowly day by day, but I still feel like something just isn't right.


Important things to note:

These attacks of nausea are related, I believe, to eating fatty/sweet foods

I had a tick vaccination around 1 week before I got sick in Prague.

Since 3 weeks, I use the bathroom when I wake up in the morning, and think I am done, but end up going again at least 2 times more as the day progresses. Could I have IBS?

Being sick away from home has been no fun, and def has created more stress


Does anyone have any advice?

Reply Flag this Discussion

3 Replies:

  • am sorry your aren't feeling well :(You may want to seriously look into Celiac Disease. It is under-diagnoised.....Dr.'s commonly think one may have IBS or Chrons etc. However, it is a very treatable (once you know you have it!) condition. It is a Gluten intolerance, which means MANY foods will need to removed from your diet. Gluten comes in many forms, not just wheat. A simple thing to do to check for Celiac is remove Gluten from your diet. YOU MUST BE STRICT ON THIS DIET. If you feel yoursefl begining to improve, you may try to enter gluten back into your system.....if you fall ill again, you most likely have Celiac. There are expensive medical test that can be done to check for Celiac, but most Dr.'s will tell you try this way first. Also, if turns out that you have Celiac, keep in mind that it is often occompanied with Lactose intolerance. Hope this was helpful.Best wish and hope you feel better soon :)Allie
    aliceanna 41 Replies Flag this Response
  • I'd like help me get over this health problem.. Hi I have nausea,and my stomach bloats that it can extend anymore. When that happens the pain starts,and it is a very sharp pain. So my Dr said I have bile in my stomach,and that is causing me to nausead. I don't get no peice between the nausea everyday,or the bloating that happens quite often. I feel like I have not life right now. This has started a month now. I hope this goes away. My Dr also gives me me a injection,when I can't take my pills. That is quite often. So could you send you replay to my email. Thanks for your writting this artical. What do you take to help you with nausea? My Dr said take Gravol every 4hrs,and pain meds every 5 when needed. Could you reply please to my email address. Which is motherhen@hotmail.com It all started at the end of May, this year. I am getting my PhD in Austria, and I traveled to Prague to attend a conference. On the evening before I was to travel home, I felt sick, couldn't eat, and just felt strange. That evening, I didn't sleep well, had hot/cold chills and lots of sweating, and in the morning I vomited. I traveled back to Austria, and over the next 2-3 weeks I had diarrhea (not ever day, but enough to lose 12 lbs), stomach pains, fatigue, nausea, under temperature (especially after D) and one more case of vomiting. The strange thing was, some days I felt like normal, mostly in the first week, and then I would feel sick, which was usually triggered by something that I ate. I visited 3 different Doctors. First Dr gave me Coal tablets and good bacteria pills, tested my blood (twice), and did a Stool test (but not for parasites). She basically told me she didn't find anything and to go back to work. I tried to work, but the diarrhea came back so I decided to see another Dr. From the advice of Dr Friend at home in the USA, I told the second Dr in Austria that I think I had symptoms of Giadia. After seeing how bad I looked, she immediately prescribed me Flagy and Ciproxin. I thought it was a little strange to give me antiboitics without properly testing me for parasites, but I was desperate to get healthy and started to take them (middle of June). Thankfully the diarrhea was gone after 2 days, and hasn't come back since. I was off the med after 7 days, and started what I thought was my recovery period. I was very weak, dizzy, and tired the first week off antibiotics, and the 3rd Dr assured me it takes a long time to get circulation back after being sick for so long. The 3rd Dr also told me that it looks like I have a Viral infection from my blood work. Second week off meds was better, but I started getting "attacked" with stong feelings of nausea, especially after eating sweet food or drinking coffee. These feelings would coincide with a Stool, but not D. A very common symptom during this time: I would feel debilitated in the morning, but I would get better as the day went along. And then, last Thursday, Friday, I felt really normal for the first time in over month. I even started to eat normal things, but on Saturday afternoon I was "attacked" again, with the worst feelings coming after a difficult, but not watery stool. Since Sat I have felt nauseous/fatigued again, especially in the morning, but it gets better very slowly day by day, but I still feel like something just isn't right. Important things to note: These attacks of nausea are related, I believe, to eating fatty/sweet foodsI had a tick vaccination around 1 week before I got sick in Prague. Since 3 weeks, I use the bathroom when I wake up in the morning, and think I am done, but end up going again at least 2 times more as the day progresses. Could I have IBS? Being sick away from home has been no fun, and def has created more stress Does anyone have any advice?
    Anonymous 42789 Replies
    • August 25, 2010
    • 01:35 PM
    • 0
    Flag this Response
  • I have felt nauseous/fatigued again, especially in the morning, but it gets better very slowly day by day, That symptom can indicate low cortisol level. Cortisol levels go at their lowest in the early hrs of the morning and if they get too low, you will wake up feeling like that (but which can improve as day goes on). Cortisol issues may cause diarrhea and vomiting esp to things such as stressors.................. If you are getting symptoms after eatting carbonhydrates.. both simple sugars and complex carbs. (eg bread, potatoes). The issue could be with your insulin eg glucose goes to spike after eating and ones body produces insulin to hold glucose down. If ones insulin is over responding that can make someone quite sick as insulin is like a poison. Those with this kind of problem need to avoid all sugars eg fruit as it has a lot of sugar in it, carbs (breads, potatos etc), sugar etc. and will do better on a diet which includes a lot of meat (which helps the insulin issue).. along with vegetables You should be tested for insulin resistance
    taniaaust1 2267 Replies
    • August 26, 2010
    • 02:29 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.